Ohio, 2026Winter Storm in Ohio, January 24 to 26, 2026
January 24 to 26, 2026 · NWS ILN · 32 events in 32 counties and zones
A strong winter storm began Saturday night and continued through Sunday as it passed over an entrenched arctic airmass. A strengthening surface low over the Tennessee Valley combined with upper level dynamics to produce snowfall of up to a foot in some areas.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong winter storm began Saturday night and continued through Sunday as it passed over an entrenched arctic airmass. A strengthening surface low over the Tennessee Valley combined with upper level dynamics to produce snowfall of up to a foot in some areas. The Dayton airport DAY set its highest 24 hour snowfall on record with 12.4 inches on the 25th, breaking the previous record of 12.2 inches set on January 26, 1978.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 24, 6:32 PM EST, 1 hour 28 minutes earlier. Its key messages:
- 1) A significant winter storm will bring heavy accumulations of snowfall later today through Sunday, with impacts to travel expected to continue through Monday. Ice accumulations will also be a concern over portions of northeastern Kentucky and the lower Scioto Valley in Ohio. 2) A prolonged period of bitterly cold conditions is expected through the upcoming workweek. Outdoor exposure should be limited through at least Friday.
Area forecast discussion, Jan 24, 6:32 PM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
632 PM EST Sat Jan 24 2026
.WHAT HAS CHANGED...
New cold weather headlines have been issued for Sunday night through
Tuesday morning.
Decreased snow amounts in parts of the lower Scioto Valley and
northeastern Kentucky and increased ice amounts in those locations.
&&
.KEY MESSAGES...
1) A significant winter storm will bring heavy accumulations of
snowfall later today through Sunday, with impacts to travel expected
to continue through Monday. Ice accumulations will also be a concern
over portions of northeastern Kentucky and the lower Scioto Valley in
Ohio.
2) A prolonged period of bitterly cold conditions is expected
through the upcoming workweek. Outdoor exposure should be limited
through at least Friday.
&&
.DISCUSSION...
KEY MESSAGE 1) A significant winter storm will bring heavy accumulations of
snowfall later today through Sunday, with impacts to travel expected
to continue through Monday. Ice accumulations will also be a concern
over portions of northeastern Kentucky and the lower Scioto Valley in
Ohio.
Cold conditions remain in place at the onset of the storm system.
With dry low level air in place at the start of the system, starting
to see some returns on radar, however nearest observations reporting
snow are still south of the forecast area. The column will saturate
into the evening hours and will start to see snowfall reaching the
ground. Snow will start to pick up especially after midnight. Expect
precipitation to be almost all snow overnight across the entire
region.
Precipitation will continue through most of the day on Sunday, start
to decrease by evening, and then taper off most locations overnight.
There will be the potential for some lingering flurries during the
day on Monday. Snow will be the primary precipitation type across a
large portion of the region, with a mix of precipitation types across
portions of northern Kentucky and into southern Ohio for part of the
daytime hours on Sunday.
Here are the parts of the system that are favorable for higher
snowfall values. Banding of snow is expected, a long duration of
snowfall is expected, and there is a lot of QPF with this system.
Cannot rule out some locally higher snowfall values than what is
currently forecast just northwest of Interstate 71.
Here are the parts of the system that could result in lower snowfall
values. The saturation within the DGZ is not as favorable as it could
be. Across portions of the southern Scioto River Valley region and
portions of northern Kentucky there is some warmer air aloft that
could cause melting aloft. While there is cold air at the surface,
there is some question on the exact type of snowflake that will occur
and how easily that type of snowflake will accumulate. This melting
aloft could lead to some potential lower snowfall values in these
locations and will have to be monitored.
Sunday night there will be the potential for some blowing snow as
there is a period of time where some wind gusts will be possible.
While no extremely windy conditions are expected, some blowing snow
will be possible at times during the week with the snowpack and cold
conditions.
This is a very large and hazardous storm system. Please be careful
and take appropriate precautions.
2) A prolonged period of bitterly cold conditions is expected
through the upcoming workweek. Outdoor exposure should be limited
through at least Friday.
Anomalously-expansive and persistent mid/upper level troughing
centered across the ern half of the CONUS will prevail through the
week, with several embedded S/Ws providing reinforcing shots of
arctic air into the Great Lakes and OH Vly regions through next
weekend. This, combined with the expectation for an expansive and
deep snowpack across the region by Monday, will lead to several
consecutive days with daily averages about 20 degrees below seasonal
norms through the week. This is especially notable given that we at
pretty much at our climatological minimum in daily average temps,
meaning that the upcoming cold snap will be particularly impressive.
Numerous days will feature overnight lows near or below zero, with
highs only making it into the teens to perhaps 20 degrees through
Friday. Wind chills through this period will occasionally dip into
the negative teens or even lower, with overall wind chills favored to
stay near or below zero for extended periods of time. At this
juncture, the cold spell is expected to persist through the entirety
of the week, with little improvement in the foreseeable future.
Have accounted for the cold with new headlines for the Sunday night
through Tuesday morning timeframe. Have a cold weather advisory for
Sunday night through the day on Monday and then an extreme cold watch
for Monday night into Tuesday morning. Additional cold headlines
might be needed during the week.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Snow has begun at most sites this evening with CMH/LCK the last to
saturate. The band of snow over the I-70 corridor is bit more intense
than previously anticipated so the onset of IFR conditions has been
moved up for DAY. CIGs and VIS will continue to lower throughout the
overnight as bands of snow expand over the entire region. LIFR to
VLIFR conditions will be possible at times. Expect the primary
precipitation type at the TAF sites to be snow. Some blowing snow
will be possible late in the TAF as wind gusts increase up to and
around 20 knots.
OUTLOOK...IFR conditions linger Sunday night before transitioning to
MVFR. MVFR to IFR ceilings and visibilities possible Wednesday into
Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Storm Warning until noon EST Monday for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
Cold Weather Advisory from midnight Sunday night to 6 PM EST Monday
for OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-088.
Extreme Cold Watch from Monday evening through Tuesday morning for
OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-088.
KY...Winter Storm Warning until noon EST Monday for KYZ089>100.
Cold Weather Advisory from midnight Sunday night to 6 PM EST Monday
for KYZ089>100.
Extreme Cold Watch from Monday evening through Tuesday morning for
KYZ089>100.
IN...Winter Storm Warning until noon EST Monday for INZ050-058-059-066-
073>075-080.
Cold Weather Advisory from midnight Sunday night to 6 PM EST Monday
for INZ050-058-059-066-073>075-080.
Extreme Cold Watch from Monday evening through Tuesday morning for
INZ050-058-059-066-073>075-080.
&&
DISCUSSION...
AVIATION...McGinnisHazardous weather outlook, Jan 24, 1:53 PM EST, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
153 PM EST Sat Jan 24 2026
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-251900-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
153 PM EST Sat Jan 24 2026
...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST MONDAY...
...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM
EST MONDAY...
...EXTREME COLD WATCH IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING...
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Cold Weather Advisory.
Extreme Cold Watch.
The prolonged period of very cold conditions will continue Tuesday
through Friday, with multiple stretches of subzero wind chills.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.
Winter Storm, Adams
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Adams forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
The observer 5 miles northeast of Seaman measured 6 inches of snow.
Winter Storm, Auglaize
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Auglaize forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
A spotter measured 9 inches of snow 2 miles north-northeast of New Bremen.
Winter Storm, Brown
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Brown forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The observer southeast of Hamersville measured 7.4 inches of snow.
Winter Storm, Butler
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Butler forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
The observer 3 miles southwest of Franklin measured 13.3 inches of snow.
Winter Storm, Champaign
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Champaign forecast zone
- Reported by
- Public
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
Four miles east-northeast of Christiansburg, 11.5 inches of snow was measured.
Winter Storm, Clark
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Clark forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
The observer 4 miles north-northwest of South Charleston measured 11.2 inches of snow.
Winter Storm, Clermont
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Clermont forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
The observer 3 miles north-northeast of Mulberry measured 10.5 inches of snow.
Winter Storm, Clinton
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
The NWS office south of Wilminton measured 9.1 inches of snow.
Winter Storm, Darke
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Darke forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
The observer 2 miles south of Pitsburg measured 12.1 inches of snow.
Winter Storm, Delaware
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
The ham radio operator 3 miles north-northeast of Westerville measured 12 inches of snow.
Winter Storm, Fairfield
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Fairfield forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
The observer 3 miles southeast of Reynoldsburg measured 10 inches of snow.
Winter Storm, Fayette
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
In Washington Court House, 11 inches of snow was measured.
Winter Storm, Franklin
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
The observer 3 miles northwest of Lincoln Village measured 13.1 inches of snow. At the Columbus airport CMH, 12 inches of snow fell. The 11.9 inches that fell on the 25th broke the old record of 4.7 inches set in 1988.
Winter Storm, Greene
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Greene forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
The observer 3 miles north-northeast of Beavercreek measured 14.4 inches of snow.
Winter Storm, Hamilton
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- Public
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A report came from Cleves with 10.5 inches of snow.
Winter Storm, Hardin
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Hardin forecast zone
- Reported by
- Public
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
A report came from northeast of Alger with 7 inches of snow.
Winter Storm, Highland
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Highland forecast zone
- Reported by
- Public
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
A report came from Greenfield with 9.7 inches of snow.
Winter Storm, Hocking
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Hocking forecast zone
- Reported by
- Public
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
A report came from 3 miles south of Sugar Grove with 7.5 inches of snow.
Winter Storm, Licking
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Licking forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
The observer in Pataskala measured 11.4 inches of snow.
Winter Storm, Logan
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
The observer 3 miles north of Huntsville measured 8.7 inches of snow.
Winter Storm, Madison
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Madison forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The observer northeast of London measured 14.3 inches of snow.
Winter Storm, Mercer
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Mercer forecast zone
- Reported by
- Public
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
In Cellina, 11.1 inches of snow was reported.
Winter Storm, Miami
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Miami forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
In Tipp City, the observer measured 12 inches of snow.
Winter Storm, Montgomery
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- Public
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
Three miles east of Kettering, 14.5 inches of snow was reported. At the Dayton airport DAY, 14 inches of snow fell. For the 24 hour period of the 25th, 12.4 inches of snow broke the record for the most snow ever recorded, breaking the old one of 12.2 inches set on January 26, 1978.
Winter Storm, Pickaway
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Pickaway forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
The observer 5 miles northeast of Circleville measured 8 inches of snow.
Winter Storm, Pike
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Pike forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
The observer 4 miles northeast of Waverly measured 6.4 inches of snow.
Winter Storm, Preble
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Preble forecast zone
- Reported by
- Public
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
In Eaton, 14 inches of snow was reported.
Winter Storm, Ross
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Ross forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
The observer 4 miles south of Kingston measured 7.5 inches of snow.
Winter Storm, Scioto
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Scioto forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
In Lucasville, 5 inches of snow was reported.
Winter Storm, Shelby
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Shelby forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
The observer 5 miles east-northeast of Russia measured 10.1 inches of snow.
Winter Storm, Union
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Union forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
The observer 3 miles west of Ostrander measured 11 inches of snow.
Winter Storm, Warren
- When
- January 24, 8:00 PM EST to January 26, 3:00 AM EST
- Where
- Warren forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
The observer southwest of Franklin measured 14.1 inches of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Kentucky, January 24 to 25, 20269 deaths · 1 injured · 49 events
- Cold in Tennessee, January 24 to 27, 20268 deaths · 68 events
- Ice Storm and Winter Storm in Tennessee, January 24 to 27, 20267 deaths · 48 events
- Ice Storm and Winter Storm in Mississippi, January 24 to 26, 20266 deaths · 14 injured · 74 events
- Winter Storm and High Wind in Tennessee, January 24 to 26, 20267 deaths · 81 kt wind · 19 events
- Cold in Louisiana, January 24 to 27, 20267 deaths · 17 events
- Cold in Mississippi, January 24 to 27, 20263 deaths · 57 events
- Winter Storm and Extreme Cold in Texas, January 24 to 26, 20262 deaths · 1 injured · 8 events
- Ice Storm and Winter Storm in Kentucky, January 24 to 25, 20261 death · $85,000 · 22 events
- Ice Storm and Winter Storm in Texas, January 24 to 26, 20261 death · 52 events
- Heavy Snow in Indiana, January 24 to 25, 20261 death · 39 events
- Winter Storm in Virginia, January 24 to 25, 20261 death · 1 injured · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1311533, 1311534, 1311536, 1311537, 1311538, 1311539, 1311540, 1311541, 1311542, 1311586, 1311587, 1311588, 1311589, 1311590, 1311591, 1311592, 1311593, 1311594, 1311595, 1311596, 1311597, 1311598, 1311599, 1311600, 1311601, 1311602, 1311603, 1311604, 1311605, 1311606, 1311607, 1311608.